• Sex and The Citalopram

    1412806854
    FlorenceRouRou [sign in to see picture]
    • Rank: Brigadier
    • Posts: 11
    • Joined: 23 Jan 2013

    It's not what you want to hear but I was only on 20mg of citalopram and I just found I didn't want to have sex at all, it was incredibly difficult to get aroused and stay aroused and if I did manage to have sex I found it difficultto orgasm too. I was mostly just never in the mood which was the main problem and the only thing I found that helped at all when I was in the mood was a lot of foreplay, A LOT. Eventually I came off them as I just found that I was completely numb to any emotion whatsoever!

    I would definitely suggest going to your doctor and talking about other possible medicines or other suggestions they might have, as everyone is different, so you never know a lower dosage or a different medicine may help. But yes, as other people have said it is a very commone side effect to anti depressants/anti anxiety/anti psychotics.

    I hope you manage to find a solution!

    1412807464
    naughty mum [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 1554
    • Joined: 8 Apr 2014

    I'm on 40mg mirtazapine....and if anything I have a higher sex drive....but that might also be down to being single again and fully recovered from a hysterectomy last year.
    I have been on them for 2 years...and citapipram for about 2 years before that.
    I didn't really get on with citalapram...hence I was swaped out from it.get on to your go...not all tablets work for everyone the same way.

    1413288410
    ToyWithMeUK [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 24
    • Joined: 17 Nov 2013

    naughty mum wrote:

    I'm on 40mg mirtazapine....and if anything I have a higher sex drive....but that might also be down to being single again and fully recovered from a hysterectomy last year.
    I have been on them for 2 years...and citapipram for about 2 years before that.
    I didn't really get on with citalapram...hence I was swaped out from it.get on to your go...not all tablets work for everyone the same way.

    Mirtazepine isnt an SSRI so doesn't have anywhere near as reported sexual side effects as any of the SSRI drugs have...

    I personally wish I was never given them, I take about 16 different tablets per day and coming off morphine was very easy compared to coming off Citalopram which I've been unable to do because of the "brain shocks" that people get :(

    1413293600
    Ste [sign in to see picture]
    • Rank: Major
    • Posts: 100
    • Joined: 15 Mar 2012

    I had serious issues with citalopram too. However a doctor switched me to escitalopram (somewhat related) and the libido issues resolved within a couple of weeks.

    Definitely worth a try.

    1413294751
    Deku Nut [sign in to see picture]
    • Rank: Colonel
    • Posts: 2
    • Joined: 14 Feb 2012

    I've been on 40mg of Citalopram a day for a couple of years now. I found sex drive and ability to orgasm dropped massively but stuck with it due to how well it worked otherwise. After a couple of months the side effects dropped away and now I have no issues with it.

    1413378399
    Anonybloke [sign in to see picture]
    • Rank: Lieutenant
    • Posts: 27
    • Joined: 12 Dec 2009

    Another one here - my OH has been (and will need to be) on anti-depressants for a long time. She has tried most of them, all with different side effects. It really is a case of experimentation as the brain and sex drive are totally unique to each person.

    What her Dr seemed to do was to leave her three months, then manage transition to a new med, leave it three months, and so on. I don't know exactly what OH said to the Dr but TBH she's a married woman so she's entitled to a sex life that she can enjoy. One of the ADs gave her normal sex-drive, and she could get really aroused but struggled to get over the line.

    So the advice is to keep in touch with the Dr and keep changing til you find what works for you!

    HTH

    1413379035
    Fitnessfreak [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 371
    • Joined: 19 Dec 2011

    You could get a full hormone pannel done while on said anti dep. The problem is women are way more complicated than men, men just need a boost of testosterone and they are like a 19 year old again.

    But still hormone pannel would be the only way its a difficult one.

    Post a reply to this thread

    Please sign in to post messages to the forum.